It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-12-2005, 08:38 PM   #1
Newbie
(male)
 
Join Date: Jan 2005
Posts: 1
regdunlap HB User
Does anyone have this??? It makes me nuts!!!

I suffer from allergies and slight asthma....am on all the usual stuff....advair, singulair and dexclor...they work ok....but the nasal drip...it feels like i have a hair stuck in my throat constantly....no jokes please!!!! does anyone have similar symptoms???? and what works for you if anything to get rid of it...thanks

 
Sponsors Lightbulb
   
Old 01-13-2005, 01:08 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2004
Location: Texas
Posts: 782
Halls HB User
Re: Does anyone have this??? It makes me nuts!!!

Most antihistimines are going to cause post nasal drip. I have gotten no relief from that when on my Zyrtec, except when i had my deviated septum was fixed I felt somewhat of a difference and less mucous in my throat.

Try irrigating with saline every day. It may help get the mucoud thinned out some and move it. Antihistimines make the mucous thicker and that is why when it gets in your throat like that it feels like something is stuck in your throat. It is nasty. Most of us here know all about that, LOL!!

You also may try talking to your doctor about this and see what or if anything else you can try to see if it can make it better.

Halls

 
Sponsors Lightbulb
   
Old 01-18-2005, 02:41 PM   #3
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: Louisiana, USA
Posts: 661
rush_rulz HB User
Re: Does anyone have this??? It makes me nuts!!!

That is odd, that the antihistamense cause the drip. I've been having the drip for a week now, and it's reallly getting old. I am not on antibiotics but I think i have infected sinuses...again...Since being on mucinex though, the discharge isn't as yellow in the snot, but I still have the drip to the point that my throat is now always raw. The mucinex did work to thin it out like it said it would...but my question is does mucinex thin it only in the chest (the nurse here at school told me to take it for that b/c my chest was hurting and congested...on the 2nd day of the mucinex I thought I was actually worse b/c it hurt to breath in in my chest!!) but does the mucinex also work on mucus in the nose and head?

Also, one caution about Zyrtec--it worked wonders on me and it was the only perscription drug that did but once I got off it I caught a BAD COLD and had such a bad infection as a result that my ear drum ruptured and i've since then been too scared to get back on it, after reading that Zyrtec can cause respiratory infection after prolonged use. Any truth to that?
__________________
In a town of chimpanzees I was a Monkey....
~Beck

 
Old 01-20-2005, 10:58 AM   #4
Inactive
(female)
 
Join Date: Jan 2005
Posts: 7
Amaeta HB User
Re: Does anyone have this??? It makes me nuts!!!

What happened to the old stand-by Benadry. This really helps me. I've tried the prescription drugs and cannot tolerate them. You also might consider that you could be allergic to dairy products. This will cause thick mucus. It takes about a month to get dairy out of your system after you have stopped them.

 
Old 01-21-2005, 02:51 AM   #5
Senior Veteran
(female)
 
Join Date: Jul 2004
Posts: 1,423
sneezydiva HB User
Re: Does anyone have this??? It makes me nuts!!!

Mucinex does thin mucus in the sinuses. That is what my doctor prescribed it for. Also, antihistimines don't cause PND, they actually dry up the mucus and cause it to thicken. So you are probably just noticing the PND b/c it is thicker. FOr some people like me, Zyrtec causes it to get so thick, it won't drain at all. I think that is what they are referring to when they say it increases the risk of respitory infection. Whenever I had a sinus infection my allergist took me off the Zyrtec and put me on a short course of prednisone for that very reason.

 
Old 01-21-2005, 12:47 PM   #6
Senior Veteran
(female)
 
Join Date: Jan 2004
Location: Texas
Posts: 782
Halls HB User
Re: Does anyone have this??? It makes me nuts!!!

Bebdryl is great, but it just makes me to sleepy. I sometimes take one before bedtime so I can sleep good with out waking up w/a stuffy nose. But otherwise bebdryl is only for emergencies!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:52 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!